MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE 12.9 X 12.9CM; DRESSING, WOUND, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE 12.9 X 12.9CM; DRESSING, WOUND, OCCLUSIVE
Model Number 66801068
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint: (b)(4).
 
Event or Problem Description
It was reported that, during inspection it was noticed that the allevyn life 12.9 cm x 12.9 cm flower, the sticky part remained on the removable backing and the silicone had no stickiness left at all on it.The pink border does appear wrinkled in spots.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
We have now concluded our investigation into this complaint.A review of the batch manufacturing records could not be performed as no lot number was provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.The complaint history file contains further instances/ related events of the reported event.The device, intended for use in treatment, was not returned for evaluation.However a relationship between the reported event and the device was confirmed from an image provided.The wound contact surface of allevyn life is coated with a gentle silicone adhesive layer that ensures non-traumatic removal at dressing changes.The silicone adhesive will feel sticky when compared to an acrylic adhesive and is specially designed to be very soft and gentle, but can soften further, particularly at higher temperatures.This is an inherent characteristic of all of the silicone adhesives and gives them their soft / gentle properties.It is therefore possible if the product has been stored at a high temperature, this could have contributed to the reported issue.An ongoing internal project is being carried out into this failure mode, therefore no further actions are deemed necessary into this specific complaint.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN LIFE 12.9 X 12.9CM
Common Device Name
DRESSING, WOUND, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11066446
Report Number8043484-2020-04362
Device Sequence Number16470596
Product Code NAD
UDI-Device Identifier05000223478018
UDI-Public05000223478018
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801068
Device Catalogue Number66021068
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1